Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 71, NWS Pittsburgh, PA

June 2, 2000Columbiana County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 2, 2000, 1:57 PM EDT for Columbiana County, Ohio. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 2, 2000, 1:57 PM EDT (17:57 UTC)
Expired
Jun 2, 2000, 3:00 PM EDT
In force
63 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Columbiana County, OH

What was reported inside it

TimeReportWhereRemark
Jun 2, 2:12 PM EDTThunderstorm Wind 50 ENorth Georgetown, OHThunderstorm winds estimated at around 50 knots downed power lines across northwest portions of the county.
Jun 2, 3:09 PM EDTThunderstorm WindSalineville, OHThunderstorm winds downed a few trees.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 021758
SVRPIT
OHC029-021900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
157 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIANA COUNTY IN OHIO

* UNTIL 300 PM EDT

* AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 22 MILES NORTHWEST OF LISBON...OR ABOUT 6 MILES
  ;NORTHWEST OF SEBRING...MOVEMENT TOWARD THE SOUTHEAST AT 30 MPH.

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:03 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 2, 1:03 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
103 PM EDT FRI JUN 2 2000

UPDATE AGAIN FOR EXPANDING SVR WATCHES.

.PBZ
.SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM EDT
FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068-069.

PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT FRIDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM
EDT FRIDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>022.

In the hours before

Special weather statement, Jun 2, 10:12 AM EDT, 3 hours 45 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-030100-

SPECIAL WEATHER POTENTIAL OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1012 AM EDT FRI JUN 2 2000

...THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THROUGH
THIS EVENING...

A VERY WARM AND HUMID AIR MASS IN ADVANCE OF AN APPROACHING COLD
FRONT WILL BE IDEAL FOR DEVELOPING VERY STRONG STORMS THIS AFTERNOON
ANtD EVENING.  WIND GUSTS OF 50 TO 60 MPH... LARGE HAIL... FREQUENT
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE THROUGH THIS EVENING.

SKYWARN AND HAM RADIO ACTIVATION WILL PROBABLY BE NEEDED.
Special weather statement, Jun 2, 11:51 AM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1151 AM EDT FRI JUN 2 2000

PAC003-005-007-019-031-051-053-059-063-065-073-085-121-125-129-
022200-

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL 600 PM EDT FOR THE WESTERN HALF OF PENNSYLVANIA...

IN PENNSYLVANIA 15 COUNTIES INCLUDE...

ARMSTRONG         BEAVER           BUTLER           CLARION
FAYETTE           FOREST           GREENE           ALLEGHENY
INDIANA           JEFFERSON        LAWRENCE         MERCER
VENANGO           WASHINGTON       WESTMORELAND

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREA. IF THEY BE(COME
IMMINENT...WARNINGS WILL BE ISSUED.

LISTEN TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE
WARNINGS.

KANE
Special weather statement, Jun 2, 12:01 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1201 PM EDT FRI JUN 2 2000

PAZ007>009-013>016-020>023-029>032-022200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FAYETTE PA-
FOREST PA-GREENE PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA-
VENANGO PA-WASHINGTON PA-WESTMORELAND PA-

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL 600 PM EDT FOR THE WESTERN HALF OF PENNSYLVANIA...

IN PENNSYLVANIA 15 COUNTIES INCLUDE...

ARMSTRONG         BEAVER           BUTLER           CLARION
FAYETTE           FOREST           GREENE           ALLEGHENY
INDIANA           JEFFERSON        LAWRENCE         MERCER
VENANGO           WASHINGTON       WESTMORELAND

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREA. IF THEY BECOME
IMMINENT...WARNINGS WILL BE ISSUED.

LISTEN TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE
WARNINGS.
Special weather statement, Jun 2, 1:02 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EDT FRI JUN 2 2000

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-021-022-022300-
BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-
GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARION WV-
MARSHALL WV-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-
TUSCARAWAS OH-WETZEL WV-
102 PM EDT FRI JUN 2 2000

...SEVERE THUNDERSTORM WATCH FOR EAST-CENTRAL OHIO AND NORTHERN WEST
VIRGINIA...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
UNTIL 700 PM FOR THE FOLLOWING COUNTIES...

IN EAST-CENTRAL OHIO...
BELMONT     COLUMBIANA     COSHOCTON       GUERNSEY        HARRISON
JEFFERSON   MUSKINGUM      NOBLE           TUSCARAWAS      MONROE
CARROLL

IN WEST VIRGINIA...
BROOKE      HANCOCK     OHIO        MARSHALL        WETZEL
MARION      MONONGALIA

REMEMBER...A SEVER THUNDERSTORM WATCH MEANS THAT SEVCERE
THUNDERSTORMS ARE POSSIBLE. IF THEY BECOME CERTAIN...WARNINGS WILL
BE ISSUED.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:17 PM EDTSevere Thunderstorm WarningPBZCarroll63 min
Jun 2, 2:49 PM EDTSevere Thunderstorm WarningPBZTuscarawas61 min
Jun 2, 2:58 PM EDTSevere Thunderstorm WarningPBZColumbiana32 min
Jun 2, 3:15 PM EDTSevere Thunderstorm WarningPBZHarrison65 min
Jun 2, 3:21 PM EDTSevere Thunderstorm WarningPBZMuskingum59 min
Jun 2, 3:40 PM EDTSevere Thunderstorm WarningPBZGuernsey60 min
Jun 2, 4:06 PM EDTSevere Thunderstorm WarningPBZBelmont64 min
Jun 2, 5:40 PM EDTSevere Thunderstorm WarningPBZMonroe30 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.